Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 65, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 4, 2001, 5:42 PM MDT for Box Butte County, Nebraska. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 4, 2001, 5:42 PM MDT (23:42 UTC)
- Expired
- Jul 4, 2001, 6:30 PM MDT
- In force
- 48 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Box Butte County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 5:52 PM MDT | Hail 1 | Alliance, NE | |
| Jul 4, 6:18 PM MDT | Hail 2.75 | Agate, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 2:15 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 360 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 042344 SVRCYS NEC013-050030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 542 PM MDT WED JUL 4 2001 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 630 PM MDT * AT 540 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WESTERN BUTTE COUNTY ABOUT 21 MILES NORTHWEST OF ALLIANCE...MOVING SOUTH AT 15 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN WYOMING. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. RE LAT...LON 4232 10310 4232 10342 4199 10341 4200 10304
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:30 PM MDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 4, 2:30 PM MDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 230 PM MDT WED JUL 4 2001 WELL DEFINED S/WV TROF OVR ID...WITH SHWRS/TSTMS DVLPG IN ADVANCE OF FEATURE OVR CENTRAL/NRN WYOMING. WAVE SHOULD RIDE SOUTHEAST ALONG THICKNESS GRADIENT THIS EVENING...PASSING INTO THE WRN PANHANDLE BETWEEN 03Z-06Z. BEST SVR POTENTIAL ALONG AND NORTH OF THE PLATTE VALLEY...WHERE MOISTURE...INSTABILITY AND SHEAR PROFILES ARE MORE IMPRESSIVE. WL PUT HIGHEST POPS OVR NORTHEAST PARTS OF THE FA /LUSK-CDR/...WITH A DOWNWARD TREND ON POPS FURTHER SOUTH. WITH WAVE MOVING THRU OVERNIGHT...WL DOWNPLAY LOW CLDS/FOG POTENTIAL OVR THE PANHANDLE. A MORE EVIDENT LEE TROF SET UP ON THU...WITH LESS H8-H7 MSTR. TSTMS SHOULD BE LESS NUMEROUS WITH WEAKER DYNAMICS AND SLIGHTLY LESS LOW LVL MSTR. TEMPS AS WARM OR EVEN A FEW DEGF WARMER THAN TODAY...AS H7 THERMAL RIDGE REMAINS ANCHORED OVR THE FA. AS UPR HIGH SHIFTS FURTHER EAST ON FRI AND RIDGE BECOMES FLATTER OVR THE FA...MONSOONAL TYPE MSTR BEGINS TO BE DRAWN OUT OF THE SOUTHWEST STATES AND ACRS THE AREA. THIS SHOULD RESULT IN A SLIGHTLY BETTER CHANCE OF AFTN TSTMS /ESPECIALLY OVR SOUTH CENTRAL WYOMING AND THE MTNS/. LITTLE CHANGE IN H7 TEMPS ON FRI...BUT A FEW MORE CLDS MAY RESULT IN TEMPS A COUPLE OF DEGF COOLER THAN THU. .EXTENDED DISCUSSION... MEDIUM RANGE MODELS CONTINUE IN FAIRLY GOOD AGREEMENT WITH LARGE SCALE PATTERN. MRF STARTS TO BUILD HEIGHTS OVER THE WESTERN PART OF WY BY END OF THE FORECAST PERIOD...LEAVING OUR CWA IN NORTHWEST FLOW ALFOT. THE ECMWF STARTS STRETCHING THE UPPER HIGH...LEAVING FLAT RIDGE OR WEAK SW FLOW ALOFT OVER AREA. EITHER WAY...WILL NEED TO KEEP A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY...PRETTY TYPICAL THIS TIME OF YEAR. TEMPERATURES LOOK LIKE THEY SHOULD BE A BIT CLOSER TO NORMAL...BUT STILL ON THE WARM SIDE0. .CYS... WY...TORNADO WATCH UNTIL 900 PM MDT WY ZNS 59..60..67>68. NE...TORNADO WATCH UNTIL 900 PM MDT NE ZNS 1>3..19..21. JK/RGB
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 4:18 AM MDT | Severe Thunderstorm Warning | CYS | Dawes | 27 min |
| Jul 4, 4:47 AM MDT | Severe Thunderstorm Warning | CYS | Dawes | 28 min |
| Jul 4, 5:36 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 24 min |
| Jul 4, 5:56 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.